MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACETABULAR REAMER HANDLE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACETABULAR REAMER HANDLE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 2102-0410
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An event regarding crack/fracture involving a cutting edge handle was reported.The event was confirmed.Method & results: -device evaluation and results: the device was received by the supplier and their report noted, "there were signs of wear in the form of scratches, nicks and gouges throughout the complaint sample; there was material deformation observed on the power adaptor." [.] "the power adaptor coupling had fractured away from the straight reamer handle, however, the piece that had broken away was not received with the complaint sample." -medical records received and evaluation: not performed since no medical records were provided.-device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.-complaint history review: there have been no other events for the lot referenced.Conclusions: the investigation confirmed the reported event based on the supplier's analysis which indicated the reported event is confirmed however, the cause is unknown.
 
Event or Problem Description
Surgeon was reaming the acetabular and base of quick release sheared on reamer.Update: no surgical delay nor any adverse events were reported as a result of this malfunction.

Brand Name
ACETABULAR REAMER HANDLE
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7948878
Report Number0002249697-2018-03249
Device Sequence Number1513686
Product Code LPH
UDI-Device Identifier07613327211825
UDI-Public07613327211825
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2102-0410
Device Lot NumberV10871003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2018
Initial Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;